WK 9 Discussion Post Reply

WK 9 Discussion Post Reply

Please reply to the 2 discussions

APA format with intext citation

3 scholarly references with in the last 5 years

Plagiarism free with Turnitin report

250-300 minimum word count

 

Juan M

Discussion post replay 1

Top of FormThe patient presents with community-acquired pneumonia and other comorbidities, including COPD, hypertension, hyperlipidemia, and diabetes. According to Regunath & Oba (2022), when a patient has comorbidities, the care provider should offer a fluoroquinolone or a combination of oral beta-lactam and macrolide. The patient’s current treatment includes ceftriaxone (Third-generation cephalosporin) and azithromycin (macrolide). The patient’s main needs include continued therapy to ensure sustained improvement and recovery. While the current combination is effective, the lack of food tolerance may significantly impact the patient. With the patient having a penicillin allergy when changing the medication, the care provider must ensure that the alternative is penicillin based or cross-reactive.

While the patient is having nausea and vomiting, they are common side effects of taking both ceftriaxone and azithromycin. Since pneumonia has a high risk of drug resistance, I would keep the patient on the same medication. However, I would aim to reduce the dosage the patient is taking. The FDA recommends that IV azithromycin is followed by oral route azithromycin. I would move the patient to a 500 mg dose administered as 250 mg twice daily. If the patient’s symptoms do not improve, the patient’s treatment should be changed to levofloxacin 750mg, taken once daily. According to Izadi et al. (2018), levofloxacin is well tolerated compared to a combination of ceftriaxone and azithromycin and remains as effective as the combination. I would educate the patient on the side effects of the medication and how to take the medication properly. Since they are suffering from side effects, I would also educate them on the side effects they should observe and seek medical advice when they develop. Simple and clear language is essential for the patient to ensure they understand and reduce confusion. I would educate the patient using the teach-back method as it allows one to also assess the patient’s understanding of the content.

Michaela E

Discussion post reply 2

Top of Form

According to the case study, the patient has been diagnosed with pneumonia and has comorbidities of COPD, HTN, hyperlipidemia, and diabetes. He has been administered a cephalosporin and macrolide for treatment of the pneumonia. The patient is experiencing nausea and vomiting and unable to tolerate his diet. The patient is already at high risk for respiratory issues and complications due to his history of COPD.  The patient should be closely monitored for any respiratory decline due to his history. The patient’s nutrition is also a concern due to his diagnosis of diabetes. With infection and decreased nutrition, the patient’s glucose levels can be difficult to manage.

The treatment regimen that the patient is taking is ceftriaxone 1 g IV daily and azithromycin 500mg IV daily. These medication choices are best for treating complicated pneumonia with a penicillin allergy. However, the azithromycin should have been a one-time dose of 500mg then decreased to 250mg daily. Phillips et al. explain, that patients with pneumonia should be treated with a loading dosage and then taper the medication to a maintenance dose for treatment (2019). I would also recommend treating the patient with an antiemetic to decrease nausea and vomiting to allow for nutritional intake. Rosenthal and Burchum provide evidence that cephalosporin and macrolide therapies both have side effects of nausea and vomiting (2021). When the patient is switched to a lower dosage of azithromycin, this side effect could resolve but antiemetics should be used for treatment if not. Sitompul et al. explain that patients who are treated for complicated pneumonia should receive lower dosage and longer course of therapy to achieve full treatment of the infection (2022). The medications should still be given every 24 hours but extended for 7 to 14 days to treat the patient’s pneumonia.

While the patient is in the hospital, education about pneumonia and history of COPD should be provided. The patient should be educated on the increase risk of pneumonia due to his medical history and the complications of treating pneumonia with respiratory disorders. According to Restrepo et al., patients should be educated on extended treatment with by mouth antibiotics after intravenous antibiotics to provide continued treatment after discharging from the hospital (2018). The patient should be educated on taking all by mouth antibiotics and monitoring for recurrence of any issues after going home from the hospital. Education should also be given on the risk of reoccurrence of the infection and importance of monitoring glucose for any changes while the patient still has infection. The patient should also follow-up with his primary care provider within 1 week of the hospital stay to be reevaluated for signs or symptoms of pneumonia.

When treating a patient who has complicated pneumonia due to medical history, it can be difficult to provide the correct regimen without specific side effects. Treatment should be followed carefully and the patient should closely be monitored for any concerns. If the patient does have side effects from treatment, then intervention should take place to assist with these side effects. Once the patient is getting planned for discharged, thorough education should be provided to the patient/family on follow-up appointments and extended regimens to continue fighting the infection.

Bottom of Form

 

Bottom of Form

"Get 15% discount on your first 3 orders with us"
Use the following coupon
FIRST15

Order Now